Alert archive / Kentucky / Flash Flood Warnings in 1997
Flash Flood Warning 71, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jul 22, 1997, 1:16 PM EDT for Johnson County, Kentucky. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 1997, 1:16 PM EDT (17:16 UTC)
- Expired
- Jul 22, 1997, 3:15 PM EDT
- In force
- 119 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
County Johnson County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 869 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJKL 221718 FFWJKL KYC115-221915- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 116 PM EDT TUE JUL 22 1997 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 315 PM EDT FOR PEOPLE IN THE FOLLOWING COUNTY... IN EAST KENTUCKY ...JOHNSON AT 110 PM...WEATHER RADAR SHOWED SLOW MOVING THUNDERSTORMS PUSHING ACROSS JOHNSON COUNTY. RAINFALL AMOUNTS OF ONE AND A HALF TO TWO INCHES AN HOUR IS LIKELY WITH THESE STORMS. THIS WILL CAUSE FLASH FLOODING OF MANY STREAMS AND CREEKS ALONG WITH LOW-LYING AREAS. SPECIFIC AREAS TO BE AFFECT INCLUDE VAN LEAR...PAINTSVILLE AND DOBSON. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER CrOVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. PERRY/GREIF
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 10:46 AM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 22, 10:46 AM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1045 AM EDT TUE JUL 22 1997 14Z SFC ANALYSIS HAS FRONTAL BOUNDARY RUNNING FROM CENTRAL MISSOURI THROUGH IND AND DOWN ACROSS SOUTHERN OHIO BEFORE CURLING AROUND WEST VIRGINIA AND THEN EAST TO THE COAST. HIGH PRESSURE IS CONFINED TO NORTH OF THE GREAT LAKES AS LOW PRESSURE AND MOISTURE FROM DANNY INFECTS THE SOUTHEASTERN 2/3RDS OF THE NATION. ISOLATED THUNDERSTORMS ...THE LARGE TRAINING ONE OVER PIKE COUNTY NOTWITHSTANDING...ARE BEGINNING TO POP OVER EASTERN KENTUCKY WITH MORE CONCENTRATED STORMS FURTHER NORTH WITH THE FRONTAL BOUNDARY. TEMPERATURES ARE RISING QUICKLY BUT WILL SLOW AS THE STORMS GO UP. DECENT POPS A GOOD BET THROUGH THURSDAY AS WE REMAIN IN THE SQUEEZE PLAY. UPDATING TO REMOVE MORNING PERIOD. NO OTHER CHANGES AT THIS TIME. JKL 86/70/85 758 LOZ 88/69/86 767 GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 2:17 PM EDT | Severe Thunderstorm Warning | JKL | Elliott | 43 min |
Nearby
Flash Flood Warnings in Kentucky, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.